Document Detail


Pheniramine aminosalicylate overdosage. Reversal of delirium and choreiform movements with tacrine treatment.
MedLine Citation:
PMID:  856127     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We describe a case of central anticholinergic syndrome with choreiform movements after an overdose of pheniramine aminosalicylate. The symptoms and signs of the condition were reversed by the intravenous administration of the cholinesterase-inhibitor tetrahydroaminacrine. We also discuss the concept of adrenergic-cholinergic imbalance in relation to this case and recommend the use of centrally acting anticholinesterase agents in the treatment of specific cases of drug overdose.
Authors:
G Mendelson
Related Documents :
19342107 - Persistent buccopharyngeal membrane: report of a case and review of the literature.
18004967 - Mechanisms of visual loss in papilledema.
11778997 - Vesicocentesis at 10-14 weeks of gestation for treatment of fetal megacystis.
6549457 - Field follow-up of leprosy cases in an urban area.
15637727 - Can specific deficits in executive functioning explain the behavioral characteristics o...
11250767 - Propylthiouracil-induced perinuclear-staining antineutrophil cytoplasmic autoantibody-p...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Archives of neurology     Volume:  34     ISSN:  0003-9942     ISO Abbreviation:  Arch. Neurol.     Publication Date:  1977 May 
Date Detail:
Created Date:  1977-06-11     Completed Date:  1977-06-11     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  0372436     Medline TA:  Arch Neurol     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  313     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acridines / therapeutic use*
Adolescent
Chorea / chemically induced,  drug therapy
Delirium / chemically induced,  drug therapy
Female
Humans
Pheniramine / analogs & derivatives*,  poisoning
Substance-Related Disorders*
Tacrine / therapeutic use*
Chemical
Reg. No./Substance:
0/Acridines; 321-64-2/Tacrine; 86-21-5/Pheniramine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  The relationship of arterial hypertension to intracranial aneurysms.
Next Document:  Pattern visual evoked responses in multiple sclerosis.